Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Heparin

Heparin Reactions 1704, p184 - 2 Jun 2018 Thrombocytopenia: case report In a prospective, observational, non-invasive post-market clinical follow-up study involving 12 adult patients, one adult patient [age and sex not stated] was described, who developed heparin-induced thrombocytopenia following treatment with heparin [route not stated; not all dosages stated]. The patient, who had biventricular heart failure, was scheduled to undergo EXCOR adult pumps implantation. The implantation procedure was performed on cardiopulmonary bypass. The patient received heparin 300 U/kg along with standard cannulation to the distal ascending aorta and bicaval venous cannulation. After implantation of EXCOR pump, patient was administered protamine sulfate [protamine] to antagonize heparin completely. Post-operatively, within a period of 24 hours, the patient started receiving anticoagulant treatment with heparin [unfractionated heparin]. Additionally, the patient was treated with unspecified vitamin K antagonists. Low molecular weight heparin was then administered to bridge for long term. However, the patient developed heparin- induced thrombocytopenia. Further, on post-operative day (POD) 22, the patient developed arterial cerebral thromboembolism with a need for craniotomy for a bleed. On POD 108, the patient developed ischaemic cerebrovascular accidents followed by a non-cerebral thromboembolism. Later, the patient underwent multiple pump replacements because of deposits. On POD 212, the http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Heparin

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018

Heparin

Abstract

Reactions 1704, p184 - 2 Jun 2018 Thrombocytopenia: case report In a prospective, observational, non-invasive post-market clinical follow-up study involving 12 adult patients, one adult patient [age and sex not stated] was described, who developed heparin-induced thrombocytopenia following treatment with heparin [route not stated; not all dosages stated]. The patient, who had biventricular heart failure, was scheduled to undergo EXCOR adult pumps implantation. The implantation procedure was...
Loading next page...
 
/lp/springer_journal/heparin-y29AiULH6j
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
DOI
10.1007/s40278-018-46827-6
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p184 - 2 Jun 2018 Thrombocytopenia: case report In a prospective, observational, non-invasive post-market clinical follow-up study involving 12 adult patients, one adult patient [age and sex not stated] was described, who developed heparin-induced thrombocytopenia following treatment with heparin [route not stated; not all dosages stated]. The patient, who had biventricular heart failure, was scheduled to undergo EXCOR adult pumps implantation. The implantation procedure was performed on cardiopulmonary bypass. The patient received heparin 300 U/kg along with standard cannulation to the distal ascending aorta and bicaval venous cannulation. After implantation of EXCOR pump, patient was administered protamine sulfate [protamine] to antagonize heparin completely. Post-operatively, within a period of 24 hours, the patient started receiving anticoagulant treatment with heparin [unfractionated heparin]. Additionally, the patient was treated with unspecified vitamin K antagonists. Low molecular weight heparin was then administered to bridge for long term. However, the patient developed heparin- induced thrombocytopenia. Further, on post-operative day (POD) 22, the patient developed arterial cerebral thromboembolism with a need for craniotomy for a bleed. On POD 108, the patient developed ischaemic cerebrovascular accidents followed by a non-cerebral thromboembolism. Later, the patient underwent multiple pump replacements because of deposits. On POD 212, the

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References